Alert archive / Illinois / Areal Flood Warnings in 2012

Areal Flood Warning 11, NWS St. Louis, MO

September 2, 20125 counties in Illinois

NWS St. Louis, MO issued this areal flood warning at Sep 2, 2012, 11:10 AM CDT for 5 counties in Illinois. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2012, 11:10 AM CDT (16:10 UTC)
Expired
Sep 2, 2012, 7:00 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Washington County, IL

The radar

The Evansville,IN radar (KVWX), 133 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 6:54 PM CDTHEAVY RAIN 7.22 E Mulberry Grove, ILSTORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WGUS43 KLSX 021610
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT SUN SEP 2 2012

ILC005-027-051-121-189-030000-
/O.NEW.KLSX.FA.W.0011.120902T1610Z-120903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-FAYETTE IL-WASHINGTON IL-BOND IL-CLINTON IL-
1110 AM CDT SUN SEP 2 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 700 PM CDT SUNDAY

* AT 1100 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT SEVERAL 
  ROADS SOUTH OF NASHVILLE WERE CLOSED DUE TO HIGH WATER. STREAM 
  GAGES ACROSS THE AREA CONTINUED TO SHOW SEVERAL CREEKS AND STREAMS 
  AT OR ABOVE FLOOD STAGE. SPECIFICALLY...CROOKED CREEK NEAR HOFFMAN 
  IN CLINTON COUNTY...LITTLE CROOKED CREEK NEAR NEW MINDEN IN 
  WASHINGTON COUNTY...AND HURRICANE CREEK NEAR MULBERRY GROVE IN 
  FAYETTE COUNTY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BREESE...
  CARLYLE...CENTRALIA...GREENVILLE...NASHVILLE...SALEM...VANDALIA...
  ALBERS...ASHLEY...AVISTON...BEAVER CREEK...BECKEMEYER...BOULDER...
  BROWNSTOWN...CENTRAL CITY...FAIRMAN...FARINA...GERMANTOWN...HELM...
  IRVINGTON...JAMESTOWN...KINMUNDY...LIVELY GROVE...MULBERRY GROVE...
  NEW MEMPHIS...ODIN...OKAWVILLE...OMEGA...PATOKA AND POCAHONTAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3852 8869 3847 8886 3847 8914 3822 8916
      3822 8969 3865 8968 3865 8960 3901 8957
      3902 8924 3922 8925 3921 8881 3891 8880
      3891 8869

$$

GLASS
1 follow-up statement
211 
WGUS83 KLSX 030006
FLSLSX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT SUN SEP 2 2012

ILC005-027-051-121-189-030015-
/O.EXP.KLSX.FA.W.0011.000000T0000Z-120903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-FAYETTE IL-WASHINGTON IL-BOND IL-CLINTON IL-
706 PM CDT SUN SEP 2 2012

...THE FLOOD WARNING THAT WAS IN EFFECT FOR CLINTON...BOND...
WASHINGTON...FAYETTE AND MARION COUNTIES HAS BEEN ALLOWED TO
EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN THE PAST COUPLE OF DAYS HAS ENDED OVER 
THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED 
OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. MOTORISTS 
WILL STILL NEED TO DRIVE WITH EXTRA CAUTION AS THERE MAY BE SOME LOW 
WATER CROSSINGS THAT WERE DAMAGED OR STILL HAVE SOME RECEDING WATER 
ON THEM DUE TO THE RECENT HEAVY RAINFALL AND FLOODING.  IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3852 8869 3847 8886 3847 8914 3822 8916
      3822 8969 3865 8968 3865 8960 3901 8957
      3902 8924 3922 8925 3921 8881 3891 8880
      3891 8869

$$

GKS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 7:00 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Sep 2, 7:00 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT SUN SEP 2 2012

.SHORT TERM...
ISSUED AT 246 AM CDT SUN SEP 2 2012
(TODAY THROUGH LABOR DAY)

CENTER OF LOW PRESSURE CONTINUES TO TREK EAST ACROSS SOUTH
CENTRAL ILLINOIS EARLY THIS MORNING. RAIN SHOWER COVERAGE HAS BECOME
ISOLATED TO WIDELY SCATTERED...WITH THE MAIN BAND OF MEASURABLE
PRECIPITATION SHIFTING EAST OF THE CWA.

THE CENTER OF CIRCULATION WILL CONTINUE TO SLOWLY MOVE EAST
ACROSS ILLINOIS OVER THE NEXT 24 HOURS WITH THE THREAT OF ISOLATED
TO SCATTERED SHOWERS SLOWLY ENDING FROM WEST TO EAST THROUGH
TONIGHT. CLOUD COVER AND PRECIPITATION WILL KEEP TEMPERATURES
BELOW NORMAL AGAIN TODAY.

THE LOW WILL BE IN SOUTHWEST INDIANA BY 12Z ON LABOR DAY AND
CONTINUE TO MOVE EAST INTO KENTUCKY THROUGHOUT THE DAY. SKIES WILL
CLEAR FROM WEST TO EAST ACROSS THE CWA AND TEMPERATURES WILL RESPOND
AS HEIGHTS RISE IN THE WAKE OF THE SYSTEM. HAVE SIDED CLOSER TO THE
MAV GUIDANCE FOR HIGH TEMPERATURES AS WE FINALLY NOW HAVE THE LOW
LEVEL MOISTURE IN PLACE THAT THE GFS HAS BEEN FORECASTING ALL
SUMMER.

CVKING

&&

.LONG TERM...
ISSUED AT 246 AM CDT SUN SEP 2 2012
(TUESDAY THROUGH SATURDAY)

ACTIVE WEATHER PATTERN BECOMES ESTABLISHED ACROSS THE MIDWEST AS A
SERIES OF SHORTWAVES AND COLD FRONTS ARE FORECAST TO BRING CHANCES
OF PRECIPITATION TO THE REGION.

THE FIRST SUCH DISTURBANCE IS FORECAST TO BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO AT LEAST NORTHEAST MISSOURI ON TUESDAY MORNING.
ALTHOUGH ADMITTEDLY THE HIGHEST PROBABILITY WILL LIKELY REMAIN
ACROSS NORTHWEST MISSOURI WHERE THE BETTER MOISTURE CONVERGENCE IS
FORECAST TO RESIDE. NONETHELESS...DEBRIS CLOUD COVER SHOULD KEEP
TEMPERATURES FROM GETTING TO MUCH ABOVE NORMAL ON TUESDAY.

THE SECOND CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE TUESDAY
NIGHT AND WEDNESDAY AS A STRONGER SHORTWAVE AND ACCOMPANYING COLD
FRONT TRAVERSE THE MIDWEST.

AFTER A BRIEF BREAK IN PRECIPITATION WEDNESDAY NIGHT AND
THURSDAY...THE PROBABILITY OF PRECIPITATION RAMPS BACK UP THURSDAY
NIGHT AND INTO THE UPCOMING WEEKEND AS AN ABNORMALLY STRONG/DEEP
SHORTWAVE IS FORECAST BY MODEL CONSENSUS TO DIVE SOUTHEAST FROM THE
CANADIAN PRAIRIES INTO THE MIDWEST. TEMPERATURES WILL REMAIN BELOW
NORMAL THURSDAY AND FRIDAY...AND DIP WELL BELOW NORMAL SATURDAY
GIVEN THE GOOD DOSE OF COLD AIR ADVECTION UNDER THE UPPER LEVEL TROF.

CVKING

&&

.AVIATION...
ISSUED AT 640 AM CDT SUN SEP 2 2012
WIDESPREAD IFR FLIGHT CONDITIONS ARE BEING REPORTED ACROSS EASTERN
MISSOURI AND SOUTHERN ILLINOIS THIS MORNING AS THE REMNANTS OF
ISAAC CONTINUE MOVING EAST. UNSURE HOW FAST THE CIGS WILL LIFT
TODAY...BUT IMPROVEMENT TO MVFR IS EXPECTED. AREAS WEST OF THE
MISSISSIPPI MAY EVEN SEE IMPROVEMENT TO VFR LATER THIS
AFTERNOON. HOWEVER...WITH THE LOW MOVING FURTHER AND FURTHER
EAST...SHOULD SEE A DIMINISHING WIND THIS EVENING...AND THE SKY
SHOULD EVENTUALLY CLEAR ALLOWING FOG TO FORM. THINK IFR FOG IS
LIKELY...THOUGH DID NOT YET INCLUDE THIS IN THE TAFS. IF THE SKY
DOESN'T CLEAR OUT TONIGHT THEN ANY FOG THAT DOES FORM MAY NOT BE
PARTICULARLY DENSE.

SPECIFICS FOR KSTL...
IFR FLIGHT CONDITIONS WILL PREVAIL THROUGH MUCH OF THE MORNING
HOURS AT LAMBERT. WILL SEE A GRADUAL IMPROVEMENT THIS
MORNING...BUT CIGS MAY NOT GET ABOVE 900FT UNTIL NOON OR EVEN
LATER. RADAR IS INDICATING THAT ADDITIONAL SHOWERS WILL ALSO
ROTATE DOWN ONTO LAMBERT FROM THE NORTH THIS MORNING. RAIN DOESN'T
LOOK PARTICULARLY HEAVY ON RADAR...BUT VSBYS COULD DROP TO 2
MILES FOR SHORT PERIODS. EXPECT MVFR THIS AFTERNOON...WITH
CONTINUING GRADUAL IMPROVEMENT. UNSURE HOW MUCH CLOUD COVER THERE
WILL BE TONIGHT...HOWEVER IF THE SKY DOES CLEAR OUT AND THE WIND
BECOMES LIGHT AND VARIABLE AS FORECAST THEN IFR FOG IS A REAL
POSSIBILITY.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 2, 9:41 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
309 AM CDT SUN SEP 2 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
309 AM CDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY
MORNING ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.  SPOTTERS ARE ASKED
TO SEND IN STORM TOTAL RAINFALL AMOUNTS FROM THE LAST FEW DAYS IF
YOU HAVE RECORDED THEM.

CVKING

In the hours before

Local storm report, Sep 2, 9:43 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 E NOVELTY             40.01N  92.19W
09/02/2012  M5.51 INCH       KNOX               MO   CO-OP OBSERVER

            48-HR TOTAL ENDING AT 8 AM THIS MORNING.

&&

CORRECTED LOCATION

GOSSELIN
Local storm report, Sep 2, 9:46 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       PITTSFIELD              39.61N  90.81W
09/02/2012  M3.44 INCH       PIKE               IL   CO-OP OBSERVER

            48-HR TOTAL ENDING AT 9 AM THIS MORNING.

&&

GOSSELIN
Local storm report, Sep 2, 9:52 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 E WHITE HALL          39.44N  90.39W
09/02/2012  M3.06 INCH       GREENE             IL   CO-OP OBSERVER

            48-HR TOTAL ENDING AT 7 AM THIS MORNING.

&&

CORRECTED LOCATION

GOSSELIN
Local storm report, Sep 2, 9:53 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
953 AM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 E NASHVILLE           38.35N  89.36W
09/02/2012  M4.92 INCH       WASHINGTON         IL   CO-OP OBSERVER

            48-HR TOTAL ENDING AT 8 AM THIS MORNING.

&&

CORRECTED LOCATION

GOSSELIN
Local storm report, Sep 2, 10:18 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SSW SPARTA            38.13N  89.73W
09/02/2012  M3.08 INCH       RANDOLPH           IL   COCORAHS

            48-HR TOTAL ENDING AT 7 AM THIS MORNING.

&&

GOSSELIN
Local storm report, Sep 2, 11:10 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       CHESTER                 37.92N  89.83W
09/02/2012  M3.45 INCH       RANDOLPH           IL   EMERGENCY MNGR

            48-HR TOTAL ENDING AT 9 AM.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:07 PM CDTAreal Flood AdvisoryLSXBond, Clinton, Fayette, Marion, Washington7 hr
Sep 2, 1:57 AM CDTAreal Flood AdvisoryLSXBond, Clinton, Fayette, Marion, Washington8 hr

Nearby

Areal Flood Warnings in Illinois, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.